MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1080/15563650.2019.1665181

Медицинская библиотека · Clinical toxicology (Philadelphia, Pa.) · 2019

Skin hyperpigmentation: a rare presenting symptom of nitrous oxide abuse.

Fang Xiuying, Li Weishuai, Gao Han, Ma Ying, Dong Xiaoyu, Zheng Dongming

Клинический случайСтатьяПеревод в очереди

Аннотация

Context: Recreational nitrogen oxide (N2O) abuse can cause nervous system damage. There was a sharp increase in the number of patients with neurological disorders associated with recreational N2O use in China, as recreational N2O use became popular in young people nationwide. Among cases with neurological disorders caused by N2O abuse, a few showed skin hyperpigmentation, which has rarely been reported. We explored the characteristics of hyperpigmentation in N2O abusers to draw the attention of clinicians to this rare cutaneous symptom related to N2O abuse.

Methods

We retrospectively collected data of patients with neurological disorders related to recreational N2O abuse in Shengjing Hospital of China Medical University from January 2014 to June 2019. Detailed clinical data were gathered from patients who manifested skin pigmentation, including the history of N2O abuse and characteristics of neurological lesions and skin pigmentation.

Results

In total, 66 patients (average age: 22.7 ± 4.5 years, 36 males) with neurological disorders due to N2O abuse were included; four of them (17-23 years old, 1 male) manifested skin hyperpigmentation. The duration of N2O abuse of the four patients ranged from 2 to 24 months, and they all had peripheral neuropathy; the two patients also had subacute combined degeneration of the spinal cord. One patient exhibited significant hyperpigmentation throughout the body (trunk, limbs, and face), with no abnormalities in cortisol and other biochemical tests. One patient presented with punctuate pigmentation throughout the trunk. Two patients presented with finger skin pigmentation, especially in the distal phalanxes. Pigmentation after N2O use remitted slowly with vitamin B12 supplementation.

Conclusion

Skin hyperpigmentation is a rare symptom in N2O abusers, which can distribute locally in hands or diffusely throughout the body. Therefore, attention should be paid to a history of N2O abuse and serum vitamin B12 level should be tested.

Для цитирования: Fang Xiuying, Li Weishuai, Gao Han, Ma Ying, Dong Xiaoyu, Zheng Dongming. Skin hyperpigmentation: a rare presenting symptom of nitrous oxide abuse.. Clinical toxicology (Philadelphia, Pa.). 2019. DOI: 10.1080/15563650.2019.1665181.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.